Alert archive / California / Wind Advisories in 2010
Wind Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 25, 2010, 1:00 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 25, 2010, 8:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2010, 1:00 PM PDT (20:00 UTC)
- In effect from
- Mar 25, 2010, 8:00 PM PDT
- Expired
- Mar 26, 2010, 8:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS76 KSGX 252000 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT THU MAR 25 2010 ...GUSTY WEST TO NORTHWEST WINDS TONIGHT THROUGH EARLY FRIDAY MORNING IN THE UPPER DESERTS AND MOUNTAINS... .A TROUGH DEEPENING INTO SOUTHERN CALIFORNIA WILL CAUSE STRONG GUSTY WEST TO NORTHWEST WINDS TO DEVELOP TONIGHT THROUGH EARLY FRIDAY MORNING IN THE APPLE AND LUCERNE VALLEYS AND THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS. CAZ055-056-058-060-260400- /O.NEW.KSGX.WI.Y.0013.100326T0300Z-100326T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 100 PM PDT THU MAR 25 2010 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT FRIDAY. * TIMING: TONIGHT THROUGH EARLY FRIDAY MORNING. * WINDS: AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * VISIBILITY: AREAS OF LOW VISIBILITY IN BLOWING DUST AND SAND IN THE UPPER DESERTS. * IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WHITLOW
2 follow-up statements
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
391 WWUS76 KSGX 261438 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 738 AM PDT FRI MAR 26 2010 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... CAZ055-056-058-060-261545- /O.EXP.KSGX.WI.Y.0013.000000T0000Z-100326T1500Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 738 AM PDT FRI MAR 26 2010 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. LOCAL WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH ISOLATED GUSTS TO AROUND 35 MPH IN THE MOUNTAINS AND UPPER DESERTS...DECREASING THROUGH THIS MORNING. $$ WHITLOW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:00 PM PDT, 0 minutes earlier.
Area forecast discussion, Mar 25, 1:00 PM PDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT THU MAR 25 2010 .SYNOPSIS... A TROUGH WILL MOVE MAINLY TO THE NORTH THROUGH EARLY FRIDAY WITH NIGHT AND MORNING LOW CLOUDS AND POSSIBLE DRIZZLE. WIND ADVISORY FOR STRONG GUSTY WEST TO NORTHWEST WINDS IN THE MOUNTAINS AND UPPER DESERTS TONIGHT THROUGH EARLY FRIDAY MORNING. HIGH PRESSURE ALOFT WILL MOVE OVER SATURDAY THROUGH MONDAY WITH A WEAK OFFSHORE FLOW. HIGH PRESSURE ALOFT WILL WEAKEN TUESDAY WITH A TROUGH DEEPENING INTO SOUTHERN CALIFORNIA THROUGH THURSDAY. RAIN IS POSSIBLE WEDNESDAY THROUGH THURSDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... TROUGH DIGGING TO THE SOUTHEAST TONIGHT. IT MAY CAUSE A SHOWER IN THE SAN BERNARDINO MOUNTAINS LATE TONIGHT THROUGH FRIDAY MORNING. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS TONIGHT THROUGH EARLY FRIDAY MORNING. THE MARINE LAYER WILL INCREASE THROUGH TONIGHT WITH PATCHY DRIZZLE OR LIGHT RAIN POSSIBLE IN THE COASTAL BASIN TO THE COASTAL SLOPES THROUGH EARLY FRIDAY MORNING. WIND ADVISORY FOR THE MOUNTAINS AND UPPER DESERTS TONIGHT THROUGH EARLY FRIDAY MORNING. HIGH PRESSURE ALOFT WILL INCREASE OVER THE STATE SATURDAY WITH A WEAK TO MODERATE OFFSHORE FLOW SATURDAY MORNING WITH LOCAL GUSTY NORTHEAST WINDS BELOW PASSES AND CANYONS. THE OFFSHORE FLOW IS EXPECTED TO GET RID OF THE MARINE LAYER BUT SOME LOW CLOUDS AND FOG ARE EXPECTED TO RETURN ALONG THE SAN DIEGO COUNTY COAST SATURDAY MORNING WITH DENSE FOG POSSIBLE. HIGH PRESSURE ALOFT WILL CONTINUE THROUGH MONDAY. THE OFFSHORE FLOW WILL WEAKEN SUNDAY WITH NOT MUCH LEFT MONDAY ALLOWING FOR AN ONSHORE FLOW. THE OFFSHORE FLOW IS EXPECTED TO BE QUITE WEAK MONDAY ALLOWING FOR TEMPERATURES TO MODERATE WITH THE WARMEST OR HOTTEST DAY LOOKS TO BE SUNDAY...ALTHOUGH HOTTER IN THE MOUNTAINS AND DESERTS POSSIBLE ON MONDAY. A TROUGH DEEPENS INTO THE STATE TUESDAY WITH A RAPIDLY INCREASING MARINE LAYER FOR TUESDAY MORNING. THE TROUGH WILL DEEPEN FARTHER TO THE SOUTH WEDNESDAY THROUGH THURSDAY. A COLD FRONT IS POSSIBLE BY LATE WEDNESDAY WITH RAIN AND SNOW IN THE MOUNTAINS THROUGH THURSDAY. && .AVIATION... 251900Z...MARINE LAYER DEPTH THIS AFTERNOON WAS NEAR 3000 FEET AND SHOULD DEEPEN TO CLOSE TO 5000 FEET TONIGHT BEFORE LOWERING AFTER SUNRISE ON FRIDAY. AREAS OF STRATOCU CU ALONG THE COAST AND OVER THE INLAND VALLEY AREAS SHOULD BECOME MORE WIDESPREAD AFTER SUNSET AND SPREAD INLAND TO THE LOWER COASTAL SLOPES BEFORE MIDNIGHT. AREAS OF DRIZZLE IS POSSIBLE EARLY FRIDAY MORNING. BREAKUP ON FRIDAY SHOULD OCCUR BETWEEN 15Z AND 17Z OVER THE INLAND AREAS AND BETWEEN 17Z AND 19Z NEAR THE COAST. ABOVE THE MARINE LAYER...VARIABLE AMOUNTS OF CIRRUS AT OR ABOVE FL200 WILL CONTINUE THROUGH FRIDAY WITH UNRESTRICTED VISIBILITIES. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... CA...WIND ADVISORY TONIGHT THROUGH EARLY FRIDAY MORNING FOR THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS. PZ...NONE. && PUBLIC...WHITLOW AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Mar 24, 4:00 PM PDT, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED MAR 24 2010 CAZ042-043-251200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT WED MAR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.